Alert archive / Texas / Flash Flood Warnings in 1996

Flash Flood Warning 2, NWS Shreveport, LA

May 13, 1996Red River County, Titus County, Texas

NWS Shreveport, LA issued this flash flood warning at May 13, 1996, 8:55 AM CDT for Red River County, Titus County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 1996, 8:55 AM CDT (13:55 UTC)
Expired
May 13, 1996, 12:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Red River County, TX, Titus County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1996-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1996-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 131356
FFWSHV
TXC387-449-131700-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 AM CDT MON MAY 13 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING AREAS...
 
IN NORTHEAST TEXAS
 
   ...RED RIVER COUNTY...TITUS COUNTY
 
NATIONAL WEATHER SERVICE RADAR INDICATES HEAVY RAINS HAVE FALLEN JUST
NORTHEAST OF TALCO IN TITUS COUNTY TEXAS ALONG THE SULPHUR RIVER. HEAVY
RAINS HAVE ALSO FALLEN IN SOUTH CENTRAL RED RIVER COUNTY NEAR CUTHAND
TEXAS. RADAR ESTIMATES 4 TO 6 INCHES OF RAIN MAY HAVE FALLEN BETWEEN
TALCO AND CUTHAND TEXAS.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NFOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:41 AM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, May 13, 1:41 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 AM CDT MON MAY 13 1996

00Z NUMERICAL MODEL SOLUTIONS CONT TO SHOW A NWD DRFTG WARM
FNT THAT IS PROGGED TO MOV FROM NEAR SHV INTO NE TX AND ON TO WRN
OK.  THE ETA AND NGM MODELS BOTH EXPECT AN AREA OF PVA TO MOV FROM
CENTRAL OK SE INTO THE ARKLATEX RGN BY MONDAY AFTERNOON INTO THE
EVENING.  AVN ON THE OTHER HAND SHOWS NVA AFFECTING THE FA DURING
ABOVE MENTIONED TIME PERIOD.  ETA HAS THE STRONGER PVA SOLUTION.

BELIEVE THAT MAIN THREAT OF SHWRS AND TSTMS WILL BE W ALTHOUGH
SCT SHWRS AND TSTMS WILL BE POSSIBLE DURING MONDAY AFTERNOON AND
EVENING WITH AFTERNOON HEATING AND INCREASING DEWPOINTS.  DURING
MONDAY NIGHT AND TUESDAY...BELIEVE THAT RAINFALL CHANCES WILL
DECREASE DUE TO SLIGHT RIDGING AND WARMING IN UPR LEVELS.

BELIEVE FCST SHOULD BE WORDED WITH SCT SHWRS AND TSTMS DURING MON
AFTERNOON AND EVENING ALONG WITH MOSTLY CLOUDY SKIES THROUGH MON.
MOSTLY CLOUDY SKIES EXPECTED TUE MORNING WITH PARTLY CLOUDY DURING
THE AFTERNOON.  VIII.

SHV 84/67/86  330

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:43 AM CDTSevere Thunderstorm WarningSHVMorris32 min
May 13, 9:01 AM CDTSevere Thunderstorm WarningSHVTitus44 min
May 13, 11:50 AM CDTFlash Flood WarningSHVTitus3 hr
May 13, 4:55 PM CDTSevere Thunderstorm WarningSHVGregg35 min

Nearby

Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.